MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-08
Medical Device Problem Codes Deflation Problem (1149); Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat an 80% stenosed de novo lesion in the right coronary artery (rca) with moderate calcification and mild tortuosity.For post dilatation the 5x8mm nc trek balloon dilatation catheter (bdc) was advance to the target lesion and the balloon was inflated.However, the balloon was noted to take longer than usual to deflate.The bdc was removed from the patient and difficulty was noted with the guide catheter during removal.The physician felt the bdc was bulky.There was no adverse effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual, dimensional, and functional inspection was performed on the returned device.The reported inflation problem could not be confirmed; however, operational circumstances may have contributed.The reported bulky feeling (product quality problem) could not be confirmed.The reported difficult to remove could not be tested as it was based on operational context.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the balloon dilation catheter (bdc) took longer than expected to deflate.A functional analysis was performed on the returned bdc.The bdc was inflated to rated burst pressure three times and the deflation time was measured.The deflation time was within specification.A bend on the hypotube was noted.A bend on the hypotube has the potential to limit contrast flow, possibly contributing to the reported deflation problem.It was also reported that the bdc encountered resistance during removal.It is possible that the balloon failed to fully deflate, due to the noted deflation problem.A not fully deflated balloon would impact the bdc¿s clearance with the guiding catheter, possibly resulting in the reported difficulty during removal.Additionally, a visual and dimensional examination was performed.No irregular appearance or anomalies were noted, it is unknown what contributed to the reported ¿bulky¿ feeling.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D1 correction: brand name updated d2a correction: common device name updated d3 correction: name, address updated.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19354685
Report Number2024168-2024-06124
Device Sequence Number7703122
Product Code LOX
UDI-Device Identifier08717648152139
UDI-Public(01)08717648152139(17)261031(10)31101G1
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012455-08
Device Catalogue Number1012455-08
Device Lot Number31101G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 LAUNCHER JR GUIDE CATHETER; 4X33MM XIENCE SIERRA STENT PART#1500400-33 LOT#202
Patient SexUnknown